MAUDE Adverse Event Report: COOK INC CODA LP BALLOON CATHETER; DQY, CATHETER, PERCUTANEOUS

COOK INC CODA LP BALLOON CATHETER; DQY, CATHETER, PERCUTANEOUS
Model Number G03831
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 - device evaluated by mfg?: the complaint device will not be returned to the manufacturer this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the coda balloon catheter was unable to be advanced during an endovascular abdominal aortic aneurysm repair (evar) procedure for an unknown patient.The coda was to be used for touch-up; however, it became impossible to advance inside the body of the patient.The complaint device was then removed.The physician attempted to advance the device on the other side, but strong resistance was still felt.There was concern by the physician that continued attempts would make the catheter impossible to remove, so the use of the coda was stopped.A balloon catheter from another manufacturer was used to successfully to complete the procedure.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: b5.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 27jun2025, it was reported that the coda balloon was being introduced through the right femoral artery.There was almost no angulation at the inflation site or significant tortuosity of the patient's vessels.There was some mild calcification, although not circumferential.Percutaneous access was achieved without requiring a cut down.It was confirmed that advancement was no longer possible near the common iliac artery.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: d4 - primary udi number.Investigation ¿ evaluation.It was reported that the coda balloon catheter was unable to be advanced during an endovascular abdominal aortic aneurysm repair (evar) procedure for an unknown patient.The coda was to be used for touch-up; however, it became impossible to advance inside the body of the patient.The complaint device was then removed.The physician attempted to advance the device on the other side, but strong resistance was still felt.The coda balloon was being introduced through the right femoral artery.There was almost no angulation at the inflation site or significant tortuosity of the patient's vessels.There was some mild calcification, although not circumferential.Percutaneous access was achieved without requiring a cut down.It was confirmed that advancement was no longer possible near the common iliac artery.There was concern by the physician that continued attempts would make the catheter impossible to remove, so the use of the coda was stopped.A balloon catheter from another manufacturer was used to successfully to complete the procedure.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), drawing, and quality control procedures for the device were conducted during the investigation.The complaint device was not returned for investigation, and imaging was not provided.Therefore, no physical examinations could be performed.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot was reviewed and records one non-conformance.However, the non-conforming device was scrapped, and the remaining lot was sent to quality control for 100% inspection, leaving no indication that non-conforming product was shipped.Additionally, a database search was completed on the complaint lot and found no other lot related complaints.The manufacturer does not apply an ifu for this product.Instructions for use are applied by the internal cook local distribution partner.Evidence provided by the complaint facility, dhr, complaint history, and manufacturing documents suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Based on the information provided and the results of the investigation, cook is unable to establish a definitive cause for the failure mode.The complaint device was not returned for investigation, and the manufacturer, model, and size of the wire used to advance the coda balloon remain unknown.Calcification was present at the inflation site; the site indicated it was mild and non-circumferential.It is possible this could have contributed to the difficulty advancing the complaint device; however, this could not be determined definitively.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CODA LP BALLOON CATHETER
Common Device Name
DQY, CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloominton, IN 47404
8123392235
MDR Report Key22288140
Report Number1820334-2025-00727
Device Sequence Number8551387
Product Code DQY
UDI-Device Identifier00827002038318
UDI-Public(01)00827002038318(17)280303(10)16489686
Combination Product (Y/N)N
PMA/510(K) Number
K032869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG03831
Device Catalogue NumberCODA-2-9.0-35-120-32
Device Lot Number16489686
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer06/27/2025
10/16/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date07/10/2025
11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown